Alert archive / New York / Freeze Warnings in 2012
Freeze Warning 12, NWS Albany, NY
NWS Albany, NY issued this freeze warning at Oct 12, 2012, 4:08 AM EDT for 4 states. It took effect at Oct 12, 2012, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2012, 4:08 AM EDT (08:08 UTC)
- In effect from
- Oct 12, 2012, 11:00 PM EDT
- Expired
- Oct 13, 2012, 9:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 23 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.1 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872 WWUS71 KALY 120808 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 408 AM EDT FRI OCT 12 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083- 084-VTZ013>015-122100- /O.UPG.KALY.FZ.A.0001.121013T0400Z-121013T1300Z/ /O.NEW.KALY.FZ.W.0012.121013T0300Z-121013T1300Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 408 AM EDT FRI OCT 12 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE MOHAWK AND HUDSON VALLEYS...TACONICS...EASTERN CATSKILLS AND SCHOHARIE VALLEY OF EAST CENTRAL NEW YORK... SOUTHERN VERMONT...BERKSHIRE COUNTY MASSACHUSETTS AND LITCHFIELD COUNTY CONNECTICUT. * HAZARDS...WIDESPREAD FROST AND BELOW FREEZING TEMPERATURES. * TEMPERATURES...LOW TEMPERATURES ACROSS THE WATCH AREA ARE EXPECTED TO BE IN THE 20S. * TIMING...11 PM FRIDAY NIGHT THROUGH 900 AM SATURDAY MORNING. * IMPACTS...TEMPERATURES DROPPING INTO THE 20S WILL BRING AN END TO THE GROWING SEASON ACROSS THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THE NATIONAL WEATHER SERVICE ADVISES YOU TO TAKE MEASURES TO PROTECT ANY REMAINING OUTDOOR VEGETATION. && $$
2 follow-up statements
776 WWUS71 KALY 121728 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 128 PM EDT FRI OCT 12 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083- 084-VTZ013>015-130300- /O.CON.KALY.FZ.W.0012.121013T0300Z-121013T1300Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 128 PM EDT FRI OCT 12 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT SATURDAY... * LOCATIONS...THE MOHAWK AND HUDSON VALLEYS...TACONICS...EASTERN CATSKILLS AND SCHOHARIE VALLEY OF EAST CENTRAL NEW YORK... SOUTHERN VERMONT...BERKSHIRE COUNTY MASSACHUSETTS AND LITCHFIELD COUNTY CONNECTICUT. * HAZARDS...WIDESPREAD FROST AND BELOW FREEZING TEMPERATURES. * TEMPERATURES...DROPPING INTO THE 20S. * IMPACTS...BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS TONIGHT WILL KILL SENSITIVE VEGETATION AND END THE GROWING SEASON. IF POSSIBLE...PROTECT SENSITIVE VEGETATION BY BRINGING THEM INSIDE OR HARVESTING CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THE NATIONAL WEATHER SERVICE ADVISES YOU TO TAKE MEASURES TO PROTECT ANY REMAINING OUTDOOR VEGETATION. && $$
382 WWUS71 KALY 130202 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1002 PM EDT FRI OCT 12 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083- 084-VTZ013>015-131300- /O.CON.KALY.FZ.W.0012.121013T0300Z-121013T1300Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 1002 PM EDT FRI OCT 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... * LOCATIONS...THE MOHAWK AND HUDSON VALLEYS...TACONICS...EASTERN CATSKILLS AND SCHOHARIE VALLEY OF EAST CENTRAL NEW YORK... SOUTHERN VERMONT...BERKSHIRE COUNTY MASSACHUSETTS AND LITCHFIELD COUNTY CONNECTICUT. * HAZARDS...WIDESPREAD FROST AND BELOW FREEZING TEMPERATURES. * TEMPERATURES...DROPPING INTO THE 20S. * IMPACTS...BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS TONIGHT WILL KILL SENSITIVE VEGETATION AND END THE GROWING SEASON. IF POSSIBLE...PROTECT SENSITIVE VEGETATION BY BRINGING THEM INSIDE OR HARVESTING CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THE NATIONAL WEATHER SERVICE ADVISES YOU TO TAKE MEASURES TO PROTECT ANY REMAINING OUTDOOR VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Oct 12, 2:27 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 12, 2:27 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
227 AM EDT FRI OCT 12 2012
.SYNOPSIS...A COLD FRONT WILL QUICKLY APPROACH FROM SOUTHERN
CANADA...BRINGING SOME SHOWERS TO THE REGION OVERNIGHT MAINLY FOR
AREAS TO THE NORTH OF INTERSTATE 90. AFTER A FEW SCATTERED MORNING
SHOWERS...THE COLD FRONT WILL BE SOUTH AND EAST OF THE REGION BY
FRIDAY AFTERNOON WITH PARTLY SUNNY...WINDY...AND CHILLY CONDITIONS
IN ITS WAKE. A CHILLY CANADIAN AIR MASS WILL MOVE OVER THE
NORTHEAST FRIDAY NIGHT INTO SATURDAY MORNING WITH SUBFREEZING
TEMPERATURES RESULTING IN A WIDESPREAD FROST.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 130 AM EDT...A STRONG COLD FRONT WAS JUST ENTERING NEW YORK
STATE WITH SOME MAINLY LIGHT SHOWERS AHEAD OF IT. DURING THE PAST
HOUR...WATERTOWN NY REPORTED A WIND GUST OF 39 MPH AS THE MOVED
THROUGH THAT OBSERVATION STATION.
THE PREVIOUS FORECAST LOOKS TO HAVE PRETTY MUCH NAILED THE TIMING OF
THE SHOWERS AND CLOUDS AS THEY WORK SOUTH INTO NEW YORK STATE. ON
THIS UPDATE DID TINKER NOT ONLY OVERNIGHT LOWS...BUT HOURLY TEMPS.
WITH AN INCREASED SOUTHERLY BREEZE AND CLOUDS...TEMPERATURES HAVE
ACTUALLY RISEN BACK INTO THE 40S FROM ALBANY AND AREAS NORTH AND
WEST. ON THE CONTRARY...OUR LOWEST READINGS IN THE MID TO UPPER 30S
WERE WELL SOUTH AND EAST OF ALBANY. DON/T BELIEVE TEMPERATURES WILL
NOT CHANGE ALL THAT MUCH UP NORTH FOR THE REST OVERNIGHT AS THE
REALLY COLD LAGS BEHIND THE FRONT. FURTHER SOUTH...WE BELIEVE
TEMPERATURES WILL BEGIN TO RISE BEFORE THE SUN DOES AS THE CLOUDS
AND A SOUTHERLY BREEZE BOTH INCREASE DOWN THERE AS WELL.
THE RAIN SHOWERS MIGHT MIX WITH A FEW FLAKES BY DAYBREAK ACROSS THE
ADIRONDACKS BUT NO REAL ACCUMULATIONS ARE EXPECTED.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
TOMORROW...THE STRONG COLD FRONT BLASTS THROUGH THE ENTIRE REGION
PRIOR TO NOONTIME BASED ON THE GFS/NAM/CAM GGEM. THERE COULD BE
SOME POST FRONTAL UPSLOPE SCT SHOWERS OR EVEN SNOW SHOWERS. THE
LAKE CONNECTION WILL BE BRIEF OUT OF THE NW...AS THE LOW LEVEL
TRAJECTORY /320 TO 340 DEGREES/ VEERS DRASTICALLY IN THE WAKE OF
THE FRONT WITH A LOWERING SUBSIDENCE INVERSION. THE COLD AIR
ADVECTION IS VERY DRAMATIC IN THE WAKE OF THE FRONT WITH H850
TEMPS FALLING TO -5C TO -8C. THE WINDS WILL INCREASE FROM THE NW
AT 10 TO 20 MPH WITH SOME GUSTS 25 TO 35 MPH. IT WILL BE BRISK AND
COLD.
FRIDAY NIGHT...A WIDESPREAD FROST IS EXPECTED. THIS HARD FREEZE
WILL LIKELY END THE GROWING SEASON IN THE ALY FCST AREA...OUTSIDE
OF THE SRN DACKS REGION...WHERE IT IS ALREADY FINISHED.
AFTER COORDINATION WITH OUR OFFICE AGRICULTURAL FOCAL POINT AND THE
NEIGHBORING WFO COLLAB...WE HAVE ISSUED A FREEZE WATCH FRI NIGHT TO
SAT MORNING. WE APOLOGIZE FOR ANY CONFUSION. THE FREEZE WATCH WILL
COVER MOST OF ERN NY AND WRN NEW ENGLAND...EXCLUDING THE SRN DACKS
REGION. A FREEZE WARING MAY BE ISSUED IN THE NEAR FUTURE.
WITH HIGH PRESSURE MOVING OVER NY AND NEW ENGLAND...EXPECT
CLEAR/MOSTLY CLEAR SKIES...AND LIGHT TO CALM WINDS...WHICH WILL
ALLOW IDEAL RADIATIONAL COOLING CONDITIONS WITH LOWS IN THE 20S IN
MOST LOCATIONS...AND SOME U10S OVER THE SRN DACKS. WE SHADED CLOSER
TO THE MAVMOS GUIDANCE FOR THE MINS.
SATURDAY...THE SFC ANTICYCLONE WILL SLOWLY DRIFT OFFSHORE...AS THE
NEXT SYSTEM WILL BE APPROACHING FROM THE UPPER MS RIVER
VALLEY...AND THE PLAINS. THE DAY WILL START OUT SUNNY OR MOSTLY
SUNNY...AND COLD. MID AND HIGH CLOUDS WILL BE ON THE INCREASE IN
THE AFTERNOON FROM THE SOUTH AND WEST...AS A WARM ADVECTION
PATTERN EVOLVES. THE RETURN OFFSHORE FLOW FROM THE SFC HIGH
MOVING OFF THE ATLANTIC SEABOARD WILL ALLOW MAX TEMPS TO REACH THE
50-55F RANGE IN THE VALLEYS/HILLS...AND MID TO U40S OVER THE HIGH
PEAKS.
SATURDAY NIGHT...THE H850 WARM ADVECTION...OR ISENTROPIC LIFT
INCREASES ON THE 300K SFC. SOME SHOWERS OR A PERIOD OF RAIN WILL
DEVELOP AHEAD OF THE WARM FRONT. THE BEST QG LIFT AND CONVERGENCE
APPEARS TO BE FROM THE MOHAWK VALLEY...CAPITAL REGION NORTHWARD.
MINS TEMPS WILL BE DOWNWARD BALMY/MILD COMPARED TO THE PREVIOUS
NIGHTS...WITH LOWS ANYWHERE FROM THE M30S TO THE NORTH OF ALY TO
LOWER 40S TO THE SOUTH
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
A WARM FRONT WILL BE LIFTING THROUGH THE REGION AT THE START OF
THE EXTENDED PERIOD. THERE IS A CHANCE FOR SOME RAIN...ESP FOR THE
ADIRONDACKS FOR THE MORNING HOURS ON SUNDAY...BEFORE THE WARM
FRONT LIFTS THROUGH THE ENTIRE REGION...LEAVING OUR AREA IN THE
STORM/S WARM SECTOR. SKIES SHOULD BE MOSTLY CLOUDY FOR MUCH OF THE
DAY...ALTHOUGH THE SOUTHERN HALF OF THE AREA MAY START TO SEE SOME
BREAKS OF SUN BY THE AFTN. WITH THE WARMER AIR SURGING IN ON A
STRONG SW FLOW ALOFT...MAX TEMPS LOOK TO REACH THE 60S IN MOST
AREAS...WITH SOME UPPER 60S FOR THE MID HUDSON VALLEY.
THE REGION WILL REMAIN IN THE WARM SECTOR FOR SUNDAY NIGHT. WE WILL
CONTINUE A LOW CHC POPS FOR SOME SHOWERS IN CASE THE COLD FRONT
MOVES A LITTLE QUICKER THAN CURRENTLY ADVERTISED BY THE GFS.
OVERNIGHT LOWS WILL BE MILD WITH 50S FOR MOST VALLEY AREAS.
ACCORDING TO THE GFS...THE STORM/S COLD FRONT WILL MOVE THROUGH THE
AREA ON MONDAY WITH A CHC FOR SHOWERS. IT WILL BE QUITE WARM AHEAD
OF THE STORM/S COLD FRONT...WITH AREAS FROM THE CAPITAL REGION SOUTH
AND EAST WELL INTO THE 60S TO NEAR 70 BEFORE THE COLD FRONT MOVES
THROUGH LATER IN THE DAY.
AFTER A FEW LINGERING SHOWERS FOR SOUTHEASTERN AREAS ON MONDAY
EVENING...IT WILL GENERALLY DRY OUT. THE EXCEPTION MAY BE ACROSS THE
WESTERN ADIRONDACKS/WESTERN MOHAWK VALLEY...WHERE A FEW LAKE
EFFECT/ENHANCED SHOWERS WILL BE POSSIBLE FOR MONDAY NIGHT. MINS WILL
RANGE FROM NEAR 30 IN THE ADIRONDACKS TO THE MID 40S FOR THE CAPITAL
REGION/MID HUDSON VALLEY.
HIGH PRESSURE WILL MOVE ACROSS THE AREA FOR TUESDAY INTO WEDNESDAY.
THIS WILL ALLOW FOR DRY WEATHER AND TEMPS COOLER THAN RECENT DAYS.
WHILE TEMPS WILL GENERALLY BE NEAR NORMAL FOR TUESDAY...THEY MAY
RETURN TO A FEW DEGREES ABOVE NORMAL FOR WEDNESDAY.
ANOTHER FRONTAL SYSTEM WILL APPROACH FOR THE LATE WEEK PERIOD. WE
WILL GO WITH CHC POPS FOR RAIN SHOWERS FOR THURS/THURS NIGHT WITH
TEMPS GENERALLY CLOSE TO SLIGHT ABOVE NORMAL.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR FLIGHT CONDITIONS TOO PREVAIL THROUGH MOST OF THE OVERNIGHT
HOURS SOUTH OF KGFL. SATELLITE IMAGERY REVEALS CLOUDS IN
ASSOCIATION WITH THE COLD FRONT THAT WILL CROSS THE REGION THIS
MORNING. CIGS ARE EXPECTED TO LOWER TO LOW END VFR OR HIGH END MVFR
ALONG WITH SOME SHOWERS. PER THE LATEST RUC/HRRR...WE WILL TIME
THESE SHOWERS FROM NORTH TO SOUTH FOR THE TAF SITES WITH KGFL SEEING
IMPROVING CONDITIONS RATHER QUICKLY TOWARD MID MORNING.
OTHERWISE...WIDELY SCT TO SCATTERED RAIN SHOWERS WILL AFFECT THE
TERMINALS TOWARD SUNRISE...BUT LIGHT INTENSITY AND FAIRLY SPARSE
COVERAGE OF THE SHOWERS ONLY WARRANTS TEMPO GROUPS. IT/S ALSO
SOMEWHAT POSSIBLE THAT A BRIEF PERIOD OF MVFR FOR CIGS COULD
ACCOMPANY THE FRONTAL PASSAGE AS WELL.
IN THE WAKE OF THE FRONT...SKIES SHOULD CLEAR OUT FROM NORTH TO
SOUTH BY THE EARLY AFTN ON FRIDAY AND W-NW WINDS WILL BE GUSTY AT
TIMES...ESP IN AREAS OF CHANNELED FLOW...SUCH AS KALB. VFR
CONDITIONS WILL PERSIST FOR THE AFTN TO EVENING HOURS ON FRIDAY.
OUTLOOK...
FRI NT-SAT EVE...VFR. NO SIG WX.
SAT OVRNT-MON...VFR/MVFR CHC -SHRA.
TUE...VFR. NO SIG WX.
&&
.FIRE WEATHER...
HIGH PRESSURE WILL MOVE OFF THE MID ATLANTIC COAST
TONIGHT...AS A COLD FRONT QUICKLY APPROACHES FROM THE GREAT LAKES
REGION. THIS COLD FRONT WILL BRING SCATTERED SHOWERS TO THE
REGION...WITH SOME LIGHT SNOW SHOWERS OVER PARTS OF THE ADIRONDACKS.
THE FRONT WILL BE SOUTH AND EAST OF THE REGION BY THE AFTERNOON
WITH PARTLY SUNNY...WINDY...AND COLD CONDITIONS. THE WINDS WILL
INCREASE FROM THE NORTHWEST AT 10 TO 20 MPH WITH SOME GUSTS AROUND
30 MPH FRIDAY AFTERNOON...AND THE WINDS WILL BECOME LIGHT TO CALM
FRIDAY NIGHT INTO SATURDAY MORNING. A CHILLY CANADIAN
AIR MASS WILL MOVE OVER THE NORTHEAST FRIDAY NIGHT INTO SATURDAY
MORNING WITH A WIDESPREAD FROST.
IT WILL BE DRY SATURDAY WITH THE NEXT CHANCE OF SHOWERS SATURDAY
NIGHT INTO SUNDAY WITH A WARM FRONT.
&&
.HYDROLOGY...
NO HYDRO RELATED PROBLEMS ARE EXPECTED THROUGH THE NEXT 5 DAYS.
THE PRECIPITATION ASSOCIATED WITH THE NEXT COLD FRONT LOOKS VERY
LIGHT WITH AMOUNTS OF A FEW HUNDREDTHS TO A QUARTER OF AN INCH.
WELL UNDER A QUARTER OF AN INCH OVERNIGHT INTO EARLY FRIDAY. SOME WET
SNOW MAY OCCUR ACROSS PORTIONS OF THE ADIRONDACKS WITH LITTLE OR
NO ACCUMULATIONS EXPECTED.
DRY AND COLD WEATHER WILL RETURN FRIDAY NIGHT INTO SATURDAY.
THE NEXT CHANCE FOR SHOWERS LOOKS TO BE SATURDAY NIGHT INTO SUNDAY
WITH A WARM FRONT. PRECIPITATION WILL BE LIGHT AGAIN. THE COLD
FRONT TO THE SYSTEM MAY BRING SOME SCATTERED SHOWERS LATE SUNDAY
INTO SUNDAY NIGHT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
CTZ001-013.
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
NYZ038>041-043-047>054-058>061-063>066-083-084.
MA...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
MAZ001-025.
VT...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
VTZ013>015.
&&
SYNOPSIS...FRUGIS/HWJIV
NEAR TERM...HWJIV
SHORT TERM...WASULA
LONG TERM...GJM
AVIATION...BGM/FRUGIS
FIRE WEATHER...HWJIV/WASULA
HYDROLOGY...WASULAHazardous weather outlook, Oct 11, 3:40 PM EDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 340 PM EDT THU OCT 11 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084- VTZ013>015-121100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 340 PM EDT THU OCT 11 2012 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING THE SOUTHERN ADIRONDACKS REGION...AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-042-082-121100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- 340 PM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS REGION OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Nearby
Freeze Warnings in New York, 2012Freeze Warnings in Vermont, 2012Freeze Warnings in Connecticut, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.